Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

February 24, 2011Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Feb 24, 2011, 11:21 AM CST for Pittsburg County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2011, 11:21 AM CST (17:21 UTC)
Expired
Feb 24, 2011, 12:00 PM CST
In force
39 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
910 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS84 KTSA 241721
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CST THU FEB 24 2011

OKZ071-073-074-241800-
HASKELL OK-MCINTOSH OK-PITTSBURG OK-
1121 AM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN MCINTOSH...WESTERN HASKELL AND NORTHERN PITTSBURG

AT 1121 AM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ARPELAR...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ENTERPRISE...EUFAULA...HAYWOOD...
SCIPIO...BLOCKER...CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3504 9609 3542 9540 3534 9534 3531 9534
      3530 9531 3521 9524 3481 9609
TIME...MOT...LOC 1721Z 238DEG 51KT 3492 9609

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 24, 11:16 AM CST, 5 minutes earlier.

Area forecast discussion, Feb 24, 11:16 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CST THU FEB 24 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... ONGOING THUNDERSTORMS WILL CONTINUE AT ALL TAF
SITES THIS AFTERNOON. LIFR CEILINGS AND IFR VISIBILITIES CAN BE
EXPECTED. IN ADDITION... GUSTY NORTHERLY WINDS WILL COMMENCE WITH
THE PASSAGE OF A COLD FRONT.

&&

.PREV DISCUSSION... /ISSUED 1100 AM CST THU FEB 24 2011/

..UPDATE...

DISCUSSION...
WITH ONGOING WEATHER AS PLANNED... HAVE NOT MADE ANY MAJOR CHANGES
TO THE AFTERNOON GRIDS SO FAR. THEREFORE... THERE WILL BE NO
UPDATE TO PRODUCTS THIS MORNING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....10
AVIATION...06
Hazardous weather outlook, Feb 24, 4:59 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CST THU FEB 24 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-242300-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CST THU FEB 24 2011

...SEVERE WEATHER LIKELY TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TODAY.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TODAY.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TODAY.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TODAY.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...PARTS OF SOUTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

DISCUSSION...
ELEVATED...NON SEVERE THUNDERSTORMS ARE INCREASING ACROSS PARTS OF
THE AREA THIS MORNING THAT REMAIN NORTH OF A SURFACE WARM FRONT.
AN UPPER LEVEL DISTURBANCE CURRENTLY MOVING THROUGH FAR EASTERN
NEW MEXICO WILL CONTINUE TO LIFT NORTHEAST INTO THE SOUTHERN
PLAINS TODAY. AS THIS HAPPENS...SURFACE LOW PRESSURE WILL
STRENGTHEN AND MOVE NORTHEAST. THE ATTENDANT SURFACE WARM FRONT
WILL LIFT FURTHER NORTH...AND A SURFACE DRY LINE WILL ADVANCE
WEST. THUNDERSTORMS THAT OCCUR IN AREAS NORTH OF THE WARM FRONT
ARE EXPECTED TO MOSTLY REMAIN BELOW SEVERE LIMITS...HOWEVER ONE
OR TWO STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AS ELEVATED
INSTABILITY MAY BE SUFFICIENT. SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS WILL BECOME INCREASINGLY UNSTABLE WITH TIME AS SURFACE
CAPES BETWEEN 500-1000 J/KG AND LIFTED INDICES OF -3 TO -5 ARE
EXPECTED BY MID TO LATE AFTERNOON. ISOLATED SUPERCELLS WILL BE
POSSIBLE WITH ACTIVITY ALONG THE DRY LINE...HOWEVER THE
PREDOMINANT RISK WILL BE LARGE HAIL. THE DRY LINE WILL SWEEP EAST
OF THE AREA BY EARLY EVENING. BEHIND THE DRY LINE...SIGNIFICANTLY
LOWER DEWPOINTS ALONG WITH GUSTY WEST TO SOUTHWEST WINDS WILL
INCREASE FIRE WEATHER CONCERNS ACROSS PARTS OF SOUTHEAST OKLAHOMA
LATE THIS AFTERNOON.

ADDITIONALLY..A COLD FRONT WILL ENTER NORTHEAST OKLAHOMA BY LATE
AFTERNOON... WITH SOME ADDITIONAL PRECIPITATION DEVELOPING WITH THIS
BOUNDARY. SOME OF THE PRECIPITATION MAY MIX WITH...OR BRIEFLY
BECOME SNOW ACROSS FAR NORTHEAST OKLAHOMA AS MUCH COLDER AIR MOVES
INTO THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL REMAIN IN CONTROL FOR MOST OF THE
WEEKEND...HOWEVER STRENGTHENING WINDS BY SUNDAY WILL ONCE AGAIN
RAISE FIRE WEATHER CONCERNS. ANOTHER UPPER LEVEL SYSTEM AND SURFACE
COLD FRONT WILL APPROACH THE SOUTHERN PLAINS LATE SUNDAY OR SUNDAY
NIGHT...OFFERING ADDITIONAL CHANCES FOR THUNDERSTORMS WITH SEVERE
POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Feb 24, 6:44 AM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CST THU FEB 24 2011

OKZ054-059-241315-
OSAGE OK-PAWNEE OK-
644 AM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 644 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
SKEDEE...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...FAIRFAX...PAWNEE...SKEDEE
AND RALSTON.

A LARGE PORTION OF CENTRAL OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 715 AM CST.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3639 9693 3679 9644 3661 9624 3625 9682
      3626 9692
TIME...MOT...LOC 1244Z 227DEG 54KT 3642 9674
Special weather statement, Feb 24, 7:08 AM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CST THU FEB 24 2011

OKZ054-241345-
OSAGE OK-
708 AM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CST
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 708 AM CST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
WYNONA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA AND OKESA.

A LARGE PORTION OF CENTRAL OSAGE COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 745 AM CST.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3684 9621 3667 9604 3640 9655 3654 9673
TIME...MOT...LOC 1308Z 234DEG 41KT 3656 9647
Special weather statement, Feb 24, 8:31 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 AM CST THU FEB 24 2011

OKZ054-059-060-064-241515-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
831 AM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...NORTHERN CREEK...NORTHERN TULSA AND EASTERN
     PAWNEE

AT 830 AM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
MANNFORD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...SAND
SPRINGS...SPERRY...SKIATOOK...WESTPORT AND MANNFORD.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3648 9606 3620 9582 3617 9582 3588 9639
      3601 9654
TIME...MOT...LOC 1430Z 227DEG 42KT 3601 9637
Special weather statement, Feb 24, 11:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CST THU FEB 24 2011

OKZ071-073-074-241800-
HASKELL OK-MCINTOSH OK-PITTSBURG OK-
1121 AM CST THU FEB 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN MCINTOSH...WESTERN HASKELL AND NORTHERN PITTSBURG

AT 1121 AM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ARPELAR...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ENTERPRISE...EUFAULA...HAYWOOD...
SCIPIO...BLOCKER...CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3504 9609 3542 9540 3534 9534 3531 9534
      3530 9531 3521 9524 3481 9609
TIME...MOT...LOC 1721Z 238DEG 51KT 3492 9609

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:44 AM CSTSpecial Weather StatementTSAOsage31 min
Feb 24, 7:08 AM CSTSpecial Weather StatementTSAOsage37 min
Feb 24, 8:14 AM CSTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa91 min
Feb 24, 8:31 AM CSTSpecial Weather StatementTSACreek, Tulsa44 min
Feb 24, 9:18 AM CSTAreal Flood AdvisoryTSACreek, Osage, Pawnee117 min
Feb 24, 12:16 PM CSTSpecial Weather StatementTSAAdair44 min
Feb 24, 5:04 PM CSTSpecial Weather StatementTSAMcIntosh26 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.